Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 252, NWS Raleigh, NC

July 27, 2016Granville County, Vance County, Warren County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 27, 2016, 7:39 PM EDT for Granville County, Vance County, Warren County, North Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2016, 7:39 PM EDT (23:39 UTC)
Expired
Jul 27, 2016, 8:30 PM EDT
In force
51 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Granville County, NC, Vance County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 7:48 PM EDTTSTM WND DMG3 W Wise, NCWARREN COUNTY 911 REPORTS SEVERAL TREES DOWN ACROSS THE NORTHWEST PART OF THE COUNTY, INCLUDING ONE DOWN ON I-85.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
783 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

108 
WUUS52 KRAH 272339
SVRRAH
NCC077-181-185-280030-
/O.NEW.KRAH.SV.W.0252.160727T2339Z-160728T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
739 PM EDT WED JUL 27 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VANCE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  WARREN COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 830 PM EDT

* AT 738 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR NORLINA TO NEAR OXFORD...MOVING SOUTHEAST AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HENDERSON...OXFORD...WARRENTON...NORLINA...KITTRELL...STOVALL...
  MIDDLEBURG...MACON...SOUTH HENDERSON AND GILLBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3630 7796 3625 7822 3627 7831 3624 7834
      3617 7871 3654 7868 3654 7792
TIME...MOT...LOC 2338Z 298DEG 20KT 3650 7817 3634 7855 

HAIL...1.25IN
WIND...60MPH
 
$$
2 follow-up statements
824 
WWUS52 KRAH 280002
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
802 PM EDT WED JUL 27 2016

NCC077-280012-
/O.CAN.KRAH.SV.W.0252.000000T0000Z-160728T0030Z/
GRANVILLE NC-
802 PM EDT WED JUL 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANVILLE COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3630 7796 3625 7822 3627 7831 3624 7834
      3621 7850 3654 7842 3654 7792
TIME...MOT...LOC 0002Z 298DEG 20KT 3644 7803 3628 7841 

$$

NCC181-185-280030-
/O.CON.KRAH.SV.W.0252.000000T0000Z-160728T0030Z/
VANCE NC-WARREN NC-
802 PM EDT WED JUL 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR VANCE AND WARREN COUNTIES...

AT 802 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF LITTLETON TO NEAR HENDERSON...MOVING
SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HENDERSON...WARRENTON...NORLINA...KITTRELL...MIDDLEBURG...MACON...
SOUTH HENDERSON...GILLBURG...
SOUTHPOINTE AND MORNINGSTAR MARINAS AND DREWRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3630 7796 3625 7822 3627 7831 3624 7834
      3621 7850 3654 7842 3654 7792
TIME...MOT...LOC 0002Z 298DEG 20KT 3644 7803 3628 7841 

HAIL...1.00IN
WIND...60MPH
 
$$
734 
WWUS52 KRAH 280024
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
824 PM EDT WED JUL 27 2016

NCC181-185-280034-
/O.EXP.KRAH.SV.W.0252.000000T0000Z-160728T0030Z/
VANCE NC-WARREN NC-
824 PM EDT WED JUL 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR VANCE AND WARREN COUNTIES WILL
EXPIRE AT 830 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3630 7796 3625 7822 3627 7831 3624 7834
      3621 7850 3654 7842 3654 7792
TIME...MOT...LOC 0018Z 298DEG 20KT 3644 7803 3628 7841 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:35 PM EDT, 4 minutes earlier.

Area forecast discussion, Jul 27, 7:35 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
735 PM EDT WED JUL 27 2016

.Synopsis...
Strong high pressure aloft will extend across the region through
Thursday, bringing continued hot and humid conditions to central NC.
The chance for afternoon storms will increase toward the weekend.

&&

.NEAR TERM /through tonight/...
As of 331 PM Wednesday...

Today: Persistent mid/upper level anticyclone located just to the
south/southeast of central NC will continue to provide the region
with hot and humid conditions with another day of afternoon temps in
the mid to upper 90s and heat index values in the 103-109 degree
range (highest east and south again). Given the consecutive days of
heat index values of around 100/low 100s across the northwest
piedmont and warm overnight lows have decided to expand the heat
advisory to encompass the entire area.

Strong surface heating within the high PW air mass in place will
support isolated to scattered convection this afternoon, though the
remnant outflow boundary from last night's convection could lead to
convective initiation. Proximity to the modest 30kt mid-level flow
over the Mid-Atlantic states, on the northern periphery the upper
anticyclone, could support a few severe clusters, especially across
the northern half of the forecast area. The primary threat again
will be locally damaging wind gusts. Given PW's around 2 inches+
heavy rain will be possible, with a threat of localized flooding if
any clusters slowly track across an urban area.

Tonight: Most convection will generally die off by late evening with
another warm night expected. Expect lows temps tonight to generally
be in the mid to upper 70s.

&&

.SHORT TERM /Thursday and Thursday night/...
As of 331 PM Wednesday...

...A heat advisory has been issued for all of Central NC for Thursday
afternoon...

The center of the mid/upper level anticyclone over the SE U.S.
will shift ever so slightly eastward on Thursday, allowing the
mid-level wave thats currently over the Lower MS Valley to open up and
drift slowly NE, becoming increasingly sheared as it moves into
the Central Appalachians Thursday night. While this feature
could support some storms on our western doorstep early Friday
morning, strong daytime heating combined with weak sfc convergence
invof the surface trough in the lee of the mountains will support
isolated to scattered convection during the afternoon/evening. Much
like today, central NC will lie south of the 40-45kts westerlies in
place over the central Mid-Atlantic States, with deep layer shear
generally 10 to 15 kts. As such, severe threat should be relatively
isolated in nature.

With no change in airmass, expect persistence with respect
to temperatures and heat indices, and thus will issue another
heat advisory Thursday for all 31 counties in central NC, and while
the actual heat indices across the Triad may fall just short of
actual heat advisory criteria, the cumulative effect of the heat indices
in the 100 to 103 for several days can be just as dangerous.

Highs in the mid to upper 90s with heat indices of 103 to 109 F. Lows
Thursday night in the 70s.

&&

.LONG TERM /Friday through Wednesday/...
As of 331 PM Wednesday...

A shortwave moving across the Mid Atlantic on Friday will act to
suppress the upper ridge that has been the cause of our extreme
further to the south and east of NC. This will be the beginning of a
pattern change for the region, with troughing eventually dominating
the east coast by early next week. Therefore, for late in the week
and into the weekend, deep southwesterly flow will set up over the
area as the mean trough axis stays to the west. Thus, convective
development will largely hinge on disturbances moving through in the
flow aloft. These disturbances are difficult to time this far out,
therefore will show mostly a diurnal trend on near normal convective
chances. Then, we should see precip chances increasing some more
into early next week as the aforementioned trough begins to progress
east towards our region.

The extreme heat should finally let up as the upper ridge is
suppressed and clouds/precip chances will be on the rise. Thus, am
expecting max temps to trend from the low/mid 90s on Friday and
Saturday to the upper 80s/lower 90s early next week.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 735 PM Wednesday...

Scattered strong thunderstorms along the northern tier counties will
continue to impact the INT/GSO/RDU/RWI TAF sites through around
03Z...with potential for wind gusts exceeding 30 knots in addition
to sub-VFR visibility in downpours. If heavy rain occurs at a given
site, then sub-VFR visibilities in fog will be possible late
tonight... generally in the 09-12Z time frame. Convection is
possible again tomorrow afternoon, with confidence to low to
pinpoint a site or a time window.

Outlook: Outside of isolated to scattered storms each
afternoon/evening and some patchy early morning fog, expect
predominately VFR conditions through Friday. Rain chances are
expected to increase by the weekend and through early next week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for NCZ007>011-021>028-
038>043-073>078-083>086-088-089.
Heat Advisory from noon to 8 PM EDT Thursday for NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...WSS
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...KRD
AVIATION...mlm
Hazardous weather outlook, Jul 27, 3:45 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT WED JUL 27 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-281945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
345 PM EDT WED JUL 27 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

FURTHER HEAT ADVISORIES MAY BE NECESSARY AGAIN ON FRIDAY AS THE
HOT TEMPERATURES AND HIGH HUMIDITY CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 4:06 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT WED JUL 27 2016

NCZ077-272045-
HARNETT   NC-
406 PM EDT WED JUL 27 2016

AT 403 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ERWIN-DUNN...OR 8 MILES SOUTHEAST OF LILLINGTON. THIS STORM WAS
NEARLY STATIONARY.

WIND GUSTS TO 40 MPH AND VERY HEAVY DOWNPOURS ARE EXPECTED...AND
POSSIBLY SOME SMALL HAIL. SEEK SHELTER INDOORS UNTIL THIS STORM HAS
PASSED.

LOCATIONS IMPACTED INCLUDE...
DUNN AND ERWIN.

LAT...LON 3526 7870 3526 7872 3527 7872 3526 7875
      3526 7881 3536 7880 3535 7854 3534 7853
      3531 7855 3530 7858 3527 7858 3525 7862
TIME...MOT...LOC 2003Z 233DEG 4KT 3530 7871

13
Special weather statement, Jul 27, 5:56 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT WED JUL 27 2016

NCZ007>011-026-272230-
WARREN   NC-HALIFAX   NC-PERSON   NC-VANCE   NC-FRANKLIN   NC-
GRANVILLE   NC-
556 PM EDT WED JUL 27 2016

 ...SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE SOUTHEAST ACROSS
WARREN...HALIFAX... PERSON...VANCE...NORTHERN FRANKLIN AND GRANVILLE
COUNTIES THROUGH 630 PM EDT...

VERY HEAVY RAIN AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE FROM
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HENDERSON...OXFORD...ROXBORO...WARRENTON...
HALIFAX...SCOTLAND NECK...NORLINA...LITTLETON AND KITTRELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

BOATERS ON LAKE GASTON OR ROANOKE RAPIDS LAKE SHOULD SEEK HARBOR
WHILE THESE STORMS PASS. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10
MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3601 7740 3604 7753 3605 7752 3609 7753
      3615 7768 3614 7789 3620 7800 3610 7808
      3620 7880 3624 7880 3624 7915 3654 7914
      3654 7790 3651 7790 3648 7764 3641 7755
      3632 7757 3632 7744 3621 7738 3610 7723
TIME...MOT...LOC 2153Z 300DEG 34KT 3665 7867

13
Special weather statement, Jul 27, 6:16 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT WED JUL 27 2016

NCZ021-022-272245-
GUILFORD-FORSYTH-
616 PM EDT WED JUL 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF GUILFORD
AND FORSYTH COUNTIES UNTIL 645 PM EDT...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KING TO
NEAR KERNERSVILLE TO NEAR BETHANY...AND MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...KERNERSVILLE...MCLEANSVILLE...
LEWISVILLE...SUMMERFIELD...GIBSONVILLE...STOKESDALE...
WALKERTOWN AND RURAL HALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3621 8045 3622 8043 3626 8045 3624 7953
      3602 7954 3608 8045
TIME...MOT...LOC 2215Z 261DEG 7KT 3624 8037 3617 8007 3623 7985
Special weather statement, Jul 27, 6:55 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT WED JUL 27 2016

NCZ010-272330-
WARREN-
655 PM EDT WED JUL 27 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WARREN COUNTY UNTIL
730 PM EDT...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WARRENTON...MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WARRENTON...NORLINA...LITTLETON...MACON...AFTON AND ARCOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3633 7793 3621 7800 3628 7828 3647 7828
      3647 7791
TIME...MOT...LOC 2254Z 278DEG 6KT 3635 7813
Special weather statement, Jul 27, 7:16 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
716 PM EDT WED JUL 27 2016

NCZ007-008-024-025-272345-
PERSON-DURHAM-ORANGE-GRANVILLE-
716 PM EDT WED JUL 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN
PERSON...DURHAM...ORANGE AND GRANVILLE COUNTIES UNTIL 745 PM EDT...

AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF OXFORD TO NEAR HILLSBOROUGH...AND MOVING SOUTHEAST AT 35
MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...OXFORD...HILLSBOROUGH...CREEDMOOR...
CARRBORO...BUTNER...ROUGEMONT...STEM AND STOVALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3613 7852 3609 7854 3604 7861 3608 7869
      3607 7875 3603 7875 3601 7870 3598 7871
      3588 7887 3588 7924 3623 7926 3624 7915
      3627 7915 3651 7852
TIME...MOT...LOC 2316Z 306DEG 32KT 3640 7859 3613 7909
Local storm report, Jul 27, 7:31 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             1 E KERR LAKE           36.50N 78.34W
07/27/2016  E1.00 INCH       VANCE              NC   TRAINED SPOTTER

            HAIL OF AT LEAST QUARTER SIZE ON N PINEY
            GROVE ROAD. TIME ESTIMATED FROM RADAR.

&&

KDS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:06 PM EDTSevere Thunderstorm WarningRAHChatham, Wake39 min
Jul 26, 8:45 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake45 min
Jul 26, 9:39 PM EDTSpecial Weather StatementRAHWake66 min
Jul 26, 9:43 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange, Wake47 min
Jul 26, 10:06 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange, Wake114 min
Jul 26, 11:26 PM EDTSpecial Weather StatementRAHGranville, Person64 min
Jul 27, 12:25 AM EDTSpecial Weather StatementRAHVance, Warren65 min
Jul 27, 2:51 PM EDTSpecial Weather StatementRAHChatham, Harnett, Lee, Randolph84 min
Jul 27, 2:55 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee38 min
Jul 27, 3:42 PM EDTHeat AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more28 hr
Jul 27, 4:06 PM EDTSpecial Weather StatementRAHHarnett39 min
Jul 27, 5:56 PM EDTSpecial Weather StatementRAHGranville, Halifax, Person, Vance, Warren34 min
Jul 27, 6:16 PM EDTSpecial Weather StatementRAHForsyth, Guilford29 min
Jul 27, 6:19 PM EDTSevere Thunderstorm WarningRAHPerson41 min
Jul 27, 6:32 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford58 min
Jul 27, 6:34 PM EDTSevere Thunderstorm WarningRAHDurham, Orange, Person41 min
Jul 27, 6:42 PM EDTAreal Flood AdvisoryRAHPerson3 hr
Jul 27, 6:47 PM EDTSevere Thunderstorm WarningRAHGranville, Vance43 min
Jul 27, 6:55 PM EDTSpecial Weather StatementRAHWarren35 min
Jul 27, 7:05 PM EDTAreal Flood AdvisoryRAHForsyth, Guilford115 min
Jul 27, 7:16 PM EDTSpecial Weather StatementRAHDurham, Granville, Orange29 min
Jul 27, 7:32 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph58 min
Jul 27, 7:40 PM EDTFlash Flood WarningRAHWarren3 hr
Jul 27, 7:43 PM EDTSpecial Weather StatementRAHAlamance47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.